Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/Low T/Permanent ED
Sep 19, 2010

Dear Dr Robert(also a great Beatles song) I have HIV for 4 and a half years and have also been diagnosed with low testosterone. My problem is that sexually I'm dead, I have no desire and no erections bar nocturnal ones. I haven't ttried viagra in a while as I am also losing mass and gaining central weight and feel unconfident in starting relationships. I am depressed as I'm 35 and would like to have kids but even TRT isn't working. I also have fatigue, stiff joints and depression. I used to be so full of life and now feel like an old man! Should I consider a penile implant at my age?

Response from Dr. Frascino

Hello,

Your first step should be to discuss this situation with your HIV specialist so that a full evaluation of your erectile dysfunction and other problems can be conducted.

There are a number of underlying medical conditions that could account for your symptoms -- for example depression can be associated with decreased libido and fatigue; hypogonadism can cause erectile dysfunction, decreased libido and fatigue, decreased muscle mass and a host of other symptoms.

Your HIV specialist will check your testosterone replacement dose and your free and total serum testosterone levels. (The free testosterone is more accurate than the total.) Other underlying causes of fatigue and decreased libido, such as anemia, will also be evaluated. Evaluation and treatment of your depression may also be extremely helpful. You can read more about hypogonadism in the archives of the Fatigue and Anemia forum.

Good luck.

Dr. Bob



Previous
Stabbed by a needle?
Next
Thanks (RE:Worried about brief encounter with african prostitute)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement